Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 283, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 27, 2015, 7:04 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 7:04 PM CDT (00:04 UTC)
- Expired
- Aug 27, 2015, 7:43 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KLBF 280004
SVRLBF
NEC041-280100-
/O.NEW.KLBF.SV.W.0283.150828T0004Z-150828T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
704 PM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VICTORIA
SPRINGS STATE RECREATION AREA...OR 12 MILES NORTH OF BROKEN BOW...
MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SARGENT...LILLIAN...GATES...DIVIDE HILL...ROUND VALLEY AND
WALWORTH.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 115 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4147 9967 4156 9977 4173 9968 4172 9922
TIME...MOT...LOC 0004Z 227DEG 21KT 4159 9966
HAIL...1.75IN
WIND...<50MPH
$$
ROBERG2 follow-up statements
919 WWUS53 KLBF 280032 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 732 PM CDT THU AUG 27 2015 NEC041-280100- /O.CON.KLBF.SV.W.0283.000000T0000Z-150828T0100Z/ CUSTER NE- 732 PM CDT THU AUG 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CUSTER COUNTY... AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF WEISSERT...OR 11 MILES NORTH OF BROKEN BOW...MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 115 AND 120. LOCATIONS IMPACTED INCLUDE... SARGENT...LILLIAN...GATES...DIVIDE HILL...ROUND VALLEY AND WALWORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4147 9967 4156 9977 4173 9968 4172 9922 TIME...MOT...LOC 0031Z 266DEG 16KT 4156 9956 HAIL...1.00IN WIND...<50MPH $$ ROBERG
432
WWUS53 KLBF 280043
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT THU AUG 27 2015
NEC041-280052-
/O.CAN.KLBF.SV.W.0283.000000T0000Z-150828T0100Z/
CUSTER NE-
743 PM CDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER VERY HEAVY RAIN
IS OCCURRING WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL NEBRASKA.
LAT...LON 4147 9967 4156 9977 4173 9968 4172 9922
TIME...MOT...LOC 0041Z 227DEG 21KT 4156 9949
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 6:34 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 27, 6:34 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT THU AUG 27 2015 .SYNOPSIS... ISSUED AT 330 PM CDT THU AUG 27 2015 UPPER LEVEL TROUGH MOVING ACROSS THE CWA THIS EVENING...IN ASSOCIATION WITH A SURFACE LOW PRESSURE SYSTEM. MEANWHILE RIDGING REDEVELOPING ACROSS THE WESTERN ROCKIES. PARTLY TO MOSTLY CLOUDY SKIES ACROSS MUCH OF THE REGION HAVE KEPT TEMPS IN THE UPPER 70S TO MID 80S. A FEW TEMPS NEARING 90 ACROSS SW NEB WERE MORE SUN PREVAILS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 330 PM CDT THU AUG 27 2015 MAIN FOCUS WILL BE EARLY TONIGHT WITH THE THUNDERSTORM CHANCES. THE LOW PRESSURE SYSTEM/TROUGH PUSHING EAST ACROSS THE AREA WILL BE THE AREA TO FOCUS ON. CAPE IS PLENTIFUL...WITH 2500 TO 4000 J/KG...HOWEVER SHEAR IS LESS THAN IMPRESSIVE...20 TO 25 KTS. THE NAM BRIEFLY INCREASE THE SHEAR ACROSS N CENTRAL TO 25 TO 30 KTS FOR A FEW HOURS AROUND 03Z. THUS SEVERE THREAT IS THERE...BUT NOT GREAT AND IS BEST WHEN THE SHEAR IS GREATEST. PWATS ON THE INCREASE...WITH MODELS BRING VALUES ABOVE 1.50 INCHES TO PARTS OF NORTH CENTRAL. STORM MOTION IS 10 TO 15 KTS SO HEAVY RAIN IS POSSIBLE...BUT NOT EXPECTING FLOODING RAINS. OVERNIGHT THE STORMS PUSH EAST WITH SOME LINGERING WRAP AROUND. NOSE OF THE NOCTURNAL LL JET IS ACROSS EASTERN NEB AND WESTERN IOWA SO ANY MCS WILL BE EAST OF THE CWA. CLOUDS AND SHOWERS LIKELY TO LINGER IN THE WRAP AROUND...HOWEVER MORE GENERALLY AND NO SEVERE THREAT. TOMORROW THE RIDGE BEGINS TO EXPAND ACROSS THE AREA. LINGERING CLOUDS TO HELP SLOW WARMUP IN THE EAST...WHERE HIGHS TOP OUT AROUND 80. MID TO UPPER 80S EXPECTED FOR THE WESTERN ZONES WITH MORE SUN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 PM CDT THU AUG 27 2015 SOUTH FLOW IN THE LOW LEVELS WILL BRING WARM/DRY AIR FROM NORTHERN NEW MEXICO AND SOUTHERN COLORADO TO WESTERN NEBRASKA. THIS WILL RESULT IN THE RETURN OF SUMMER-LIKE TEMPERATURES TO WESTERN NEBRASKA WITH UPPER 80S ON SATURDAY AND LOW TO MID 90S SUNDAY. IN CENTRAL AND NORTH CENTRAL NEBRASKA WHERE THE DRY TRAJECTORY IS NOT AS STRONG... HIGHS BOTH SATURDAY AND SUNDAY WILL BE IN THE MID TO UPPER 80S. IT IS NOT UNTIL SUNDAY THAT SIGNIFICANT LOW LEVEL MOISTURE IS PULLED INTO WESTERN NEBRASKA. AT THAT TIME...THE THETA-E RIDGE ON THE HIGH PLAINS BECOMES STRONG AND PRECIPITABLE WATER INCREASES TO MORE THAN AN INCH. EVEN WITH THE MOISTURE SUPPLY INCREASING...THERE IS STILL A LACK OF A BOUNDARY OR OTHER FOCUS FOR THE DEVELOPMENT OF MORE THAN SPOTTY CONVECTION IN CENTRAL AND SOUTHWEST NEBRASKA SATURDAY OR SUNDAY. TURNING TO WEATHER...LIGHT EAST WIND IN CENTRAL AND NORTH CENTRAL NEBRASKA COULD FAVOR FOG EARLY SATURDAY. HOWEVER...THE LOW LEVEL (0- 1KM AND BOUNDARY LAYER) RELATIVE HUMIDITY INDICATES 80-85 PERCENT AT THE HIGHEST. OF THE PROBABILISTIC GUIDANCE (SREF...MET AND MAV GUIDANCE)...ONLY THE MET INDICATES FOG. THIS RESULTS IN CONSIDERABLE UNCERTAINTY WITH THE FORECAST...SO WE WILL EXCLUDE THE MENTION OF FOG FOR NOW. AS CONVERGENCE DEVELOPS ALONG THE LEE SIDE TROUGH...MOISTURE WILL BE IN PLACE FOR THUNDERSTORMS TO DEVELOP MONDAY AFTERNOON. THE 0-6KM SHEAR IS EXPECTED TO BE 20 KNOTS OR LOWER AND THE CONVECTIVE POTENTIAL ENERGY LESS THAN 1000J/KG...SO SEVERE STORMS ARE NOT LIKELY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ALONG THE DRY LINE TUESDAY THROUGH THURSDAY BUT SEVERE WEATHER IS NOT LIKELY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 630 PM CDT THU AUG 27 2015 VFR CONDITIONS ARE EXPECTED AT KLBF AND KVTN THROUGH THE NEXT 24 HOURS. THE ONLY CONCERNS ARE SCATTERED THUNDERSTORMS ACROSS CENTRAL NEBRASKA THIS EVENING...WHICH IMPACT TERMINALS SUCH AS KBBW AND KONL THROUGH 06Z. BRIEF HEAVY RAIN...HAIL...AND ERRATIC GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. THEN OVERNIGHT...SOME MODEL GUIDANCE IS INDICATING IFR VISBYS DUE TO FOG AFTER 09Z. HOWEVER...CURRENT SATELLITE TRENDS DO NOT FAVOR THE DEVELOPMENT OF FOG AS AN EXPANSIVE AREA OF BKN MID TO UPPER LEVEL CLOUD COVER WILL SPREAD OVER MUCH OF THE AREA. TRENDS WILL NEED TO BE MONITORED TONIGHT WITH ADJUSTMENTS MADE TO THE TAF AS NECESSARY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...MARTIN
Hazardous weather outlook, Aug 27, 3:35 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT THU AUG 27 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT THU AUG 27 2015 /235 PM MDT THU AUG 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AS A COLD FRONT LIFTS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...ALL OF WESTERN AND NORTH CENTRAL NEBRASKA HAS A CHANCE FOR THUNDERSTORMS. HOWEVER...LOCATIONS EAST OF A LINE FROM AINSWORTH TO BROKEN BOW COULD SEE A SEVERE STORM OR TWO...AS LOW LEVEL MOISTURE WILL BE MORE PREVALENT EAST OF THIS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS. THERE IS ALSO A SMALL THREAT FOR HEAVY RAIN ACROSS FAR NORTHEASTERN PORTIONS OF THE OUTLOOK AREA MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 27, 5:31 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM CDT THU AUG 27 2015 NEZ038-272315- CUSTER NE- 531 PM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 615 PM CDT... AT 531 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CALLAWAY...OR 15 MILES WEST OF BROKEN BOW...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILLDALE...CALLAWAY...OCONTO AND LODI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4130 10007 4140 10004 4137 9965 4112 9976 TIME...MOT...LOC 2231Z 281DEG 14KT 4132 9992 ROBERG
Local storm report, Aug 27, 6:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL CALLAWAY 41.29N 99.92W
08/27/2015 E1.75 INCH CUSTER NE PUBLIC
GOLFBALL HAIL REPORTED IN CALLAWAY ALONG WITH HEAVY RAIN.
&&
ROBERGLocal storm report, Aug 27, 6:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 WNW OCONTO 41.16N 99.81W
08/27/2015 E1.75 INCH CUSTER NE PUBLIC
&&
ROBERGSpecial weather statement, Aug 27, 6:52 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 PM CDT THU AUG 27 2015 NEZ028-280015- GARFIELD NE- 652 PM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD COUNTY UNTIL 715 PM CDT... AT 651 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF CALAMUS RESERVOIR STATE RECREATION AREA...OR 8 MILES NORTH OF BURWELL...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEVERRE...VIRGINIA SMITH DAM...HOMESTEAD KNOLLS CAMPGROUND AND CARSON LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH CENTRAL NEBRASKA. LAT...LON 4181 9900 4181 9922 4208 9922 4208 9881 TIME...MOT...LOC 2351Z 183DEG 19KT 4190 9912 MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:46 PM CDT | Flash Flood Warning | LBF | Custer | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.